CDC Health Alert: Hemodialysis - Cardiac Arrest Watch

We have received noticed that the Centers for Disease Control and Prevention (CDC) has issued a health alert for an undetermined cause of cardiac arrest during hemodialysis.

The Connecticut Department of Public Health (CT DPH) has received six reports from three clinics in the state that patients have experienced sudden cardiovascular collapse leading to cardiac arrest during routine hemodialysis.  For more information on these events, please click here.  The CT DPH and the CDC are partnering on an investigation because these common course of events occurred in a close time proximity of one another. 

If you are aware of similar events happening in other dialysis centers from November 2015 to present, please forward the following information to This e-mail address is being protected from spambots. You need JavaScript enabled to view it. .

  1. A patient who had cardiovasular collapse and/or cardiac arrest during hemodialysis with signs/symptoms of anaphylaxis;
  2. A patient who had severe anaphylactic reaction during hemodialysis whithout cadiac arrest;
  3. Two or more patients in the same facility who had cardiac arrest without anaphylaxis that occured during hemodialysis and within 24 hours of each other.